Discussions By Condition: I cannot get a diagnosis.

My symptoms concerning bowel and bladder. PLEASE HELP!

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Nymphete
  • September 23, 2007
  • 04:30 AM

I have had some symptoms that have been becoming increasingly uncomfortable and frustrating over the past year. I seem to be living at the doctors with my constant need for antibiotics etc.
I would appreciate any input mainly to put my mind at rest as I am an incredibly anxious person and this is doing my head in with worry.
Thank you in advance.
*If anyone has any advice on natural therapies that would be greatly appreciated as I am very into alternative medicine. Am hoping to see a naturopath/accupuncturist when I have some money.

-nearly 21
-medication: take 3 aropax daily for depression/social anxiety, Yasmin birth control, iron tablets
-have had an eating disorder for around two years now. restricting food intake to medium/major binge episodes. after bingeing usually need to have a bowel movement.
needless to say am not eating the neccessary foods for good bowel movements etc.
-history of anal tears/blood present since age 13/14. wasn't constant maybe once every month. bowel movements obviously less painful etc then

Symtoms as follows:

constant constipation
very hard bowel movements/sharp/have to strain and push
tears in anal area/inside and outside/ blood in bowel and on toilet paper usually after painful bowel movement
(once when bowel movement was pretty painless)
bowel movement is usually a lightish brown never dark
anal tears painful:tries to heal/scabs over (including part of the vaginal area). These hurt when in contact with water.

bladder feels full often
night urination more than once every night
during sex constant pressure in bladder as if bladder is full, need to urinate straight after
urine is usually dark (don't drink as much water as I should)
many bladder infections starting after first time I had sex. Average 3 or 4 times a month
when no infection is present:
does not sting/burn or hurt while urinating
no blood (blood present only once when infection was detected)

slight discomfort in stomach either from bowels or bladder perhaps pain from wind or from needing to urinate?
bloating often
more wind than usual
thickish yellow/brown discharge fairly often. Thrush perhaps? However it does go away on its own and I have had thrush a few times over the past year as a result from antibiotics given all the time for bladder infections

* pap smear taken couple months ago: results all clear except for detection of thrush. bled a bit during examination
(at the moment have bleeding which looks like the begining of a period-brown colour. am not due for period but take the pill and usually skip my periods and go straight to next pack of pills. perhaps this is breakthrough bleeding?)
* blood tests taken 4 months ago indicated low iron levels and everything else normal. (take iron tablets now). New set of bloods need to get this week.
* last doctors visit a couple weeks ago was prescribed laxatives and cream/suppositries for possible haemaroids
after doctor checked anal area. Want to use the laxatives as a last resort though so haven't taken them yet to soften bowel movements and as a result are still painful.

Thanks for reading :)

Reply Flag this Discussion

2 Replies:

  • The iron pills will definitely exacerbate the constipation. Has anyone suggested a colonoscopy? Someone needs to find the source of the blood loss that is leading to your anemia. You're young, but you may well have a bleeding polyp. Yasmin will also mess with your hormone levels which can then lead to all sorts of problems like endometriosis and fibroids. How much breakthrough bleeding have you had? That might also be the source of the anemia. I would get off those and just let the breakthough bleeding break on through and not use them again. Expect a long period - mine lasted 16 days after I stopped. I also found I had developed adenomyosis in my uterus. Those long term pills can be really harsh. As for frequent bladder infections, always remember to pee right after sex, and you'll avoid getting another.
    Anonymous 42,789 Replies
    • September 23, 2007
    • 06:08 AM
    • 0
    Flag this Response
  • Sounds like the regular use of antibiotics may have disturbed the natural flora and caused candida problems. If this could be resolved it would probably help with the constipation, bloating, thrush, urinary symptoms. The constipation will be contributing to the anal tearing/bleeding problem.I would suggest a regular supplement of acidophillus or similar "good" bacteria. A large dose, not just one of those little drinks or yoghurts... capsule form is easier. It needs to be taken regularly and it takes a while to work.... even up to six months to have the full effect. If possible, antibiotics should be avoided as this will exacerbate the problem, but obviously if you have a serious infection your doctor will advise. Even if this all works for you, there is clearly more going on with you that you need to sort out... like the eating disorder.Katie
    Anonymous 42,789 Replies
    • September 23, 2007
    • 09:08 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?